Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 24, 2019, 3:19 PM PDT for Santa Barbara County, Ventura County, California. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 3:19 PM PDT (22:19 UTC)
- Expired
- Jul 24, 2019, 4:45 PM PDT
- In force
- 86 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Santa Barbara County, CA, Ventura County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2464 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WGUS56 KLOX 242219
FFWLOX
CAC083-111-242345-
/O.NEW.KLOX.FF.W.0021.190724T2219Z-190724T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service OXNARD CA
319 PM PDT Wed Jul 24 2019
The National Weather Service in OXNARD has issued a
* Flash Flood Warning for...
Northwestern Ventura County in southwestern California...
Eastern Santa Barbara County in southwestern California...
* Until 445 PM PDT.
* At 314 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the far western Lockwood Valley and along Highway
33 close to the Santa Barbara County line. Radar precipitation
estimates were up to 1 inch per hour. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Western Lockwood Valley...Ventucopa...
and Highway 33 from Lockwood Valley Road to the Santa Barbara
County line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3482 11933 3462 11922 3457 11937 3459 11952
3470 11956 3480 11956 3485 11948
$$
Sirard2 follow-up statements
260
WGUS76 KLOX 242306
FFSLOX
Flash Flood Statement
National Weather Service OXNARD CA
406 PM PDT Wed Jul 24 2019
CAC083-111-242345-
/O.CON.KLOX.FF.W.0021.000000T0000Z-190724T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-Santa Barbara CA-
406 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR
NORTHWESTERN VENTURA AND EASTERN SANTA BARBARA COUNTIES...
At 401 PM PDT, Doppler radar indicated thunderstorms over the far
western Lockwood Valley and along Highway 33 close to the Santa
Barbara County line have weakened. The heaviest rain from these
thunderstorms have already occurred, with radar precipitation
estimates up to 1.50 inches per hour. Flash flooding has likely
occurred along highway 33, and additional runoff will continue. Heed
any road closures.
Some locations that will experience flooding include...
Western Lockwood Valley, Ventucopa and Highway 33 from Lockwood
Valley Road to the Santa Barbara County line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3482 11933 3462 11922 3457 11937 3459 11952
3470 11956 3480 11956 3485 11948
$$
Sirard524
WGUS76 KLOX 242340
FFSLOX
Flash Flood Statement
National Weather Service OXNARD CA
440 PM PDT Wed Jul 24 2019
CAC083-111-242349-
/O.EXP.KLOX.FF.W.0021.000000T0000Z-190724T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ventura CA-Santa Barbara CA-
440 PM PDT Wed Jul 24 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN VENTURA AND EASTERN SANTA
BARBARA COUNTIES WILL EXPIRE AT 445 PM PDT...
The heavy rain has ended over the warning area. Flood waters have
receded. Flooding is no longer expected to pose a threat.
LAT...LON 3482 11933 3462 11922 3457 11937 3459 11952
3470 11956 3480 11956 3485 11948
$$
SirardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:01 PM PDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 24, 2:01 PM PDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
201 PM PDT Wed Jul 24 2019
.SYNOPSIS...24/120 PM.
Above normal temperatures will persist into the weekend. There is
a slight chance of thunderstorms over Ventura and Los Angeles
County Thursday, primarily over mountains and deserts in the
afternoon. Coastal overnight and morning low clouds will increase
through the week.
&&
.SHORT TERM (TDY-SAT)...24/201 PM.
The afternoon cumulus over the Ventura and Los Angeles County
mountains has been building for a few hours. Radar indicates there
has been some rain over the eastern San Gabriel Mountains but
nothing has fallen in a gage for measurement. Lightning activity
began around 1:15pm. The areas around Pearblossom and Lockwood
Valley look to be the most impacted.
The other impactful weather item of the day has been the heat. The
San Fernando Valley has multiple sites with triple digits as well
as in the Antelope Valley and at Paso Robles. A weak onshore
gradient and plenty of sun were the driving reasons for this.
Tomorrow has an onshore trend and the day may start with more
clouds, so expect a few degrees of cooling on Thursday.
Thursday will bring increased onshore flow and a coastal eddy
which should bring a little more stratus to the Central Coast and
the LA coast. The increased gradients will bring an earlier and
stronger sea breeze which will cool the coasts and to a lesser
degree the valleys. It will be similar to Wednesday inland. The
four corners high will continue to spin mid level clouds and
moisture into the area. Skies will be partly cloudy and there will
again be a chance of showers or thunderstorms to the northern
Ventura and eastern LA mountains. Models were also picking up on
some moisture earlier in the day over the waters south of LA,
similar to Tuesday morning when the widely scattered rain fell.
Have added in a slight chance of showers for that as well.
The upper high still looks to move westward throughout the day on
Friday. This should remove the southerly winds from their
monsoonal source and result in clearer skies with little to no risk
of afternoon convection. Afternoon high temperatures should rise
across the interior as heights rise but there will also be
increased onshore flow which should will cool the coasts and some
valleys.
Little change in sensible weather conditions is expected on
Saturday as the upper level high will remain in place over the
area. Models show heights could rise to 596 DM, and the onshore
gradient doesn't strengthen appreciably until Sunday - so
expecting more high temperatures, especially in interior valleys.
.LONG TERM (SUN-WED)...24/200 PM.
Models agree that the upper level high will remain in place on
Sunday and Monday. There will be no monsoon transport so skies
will be mostly clear and there will not be any convective threat.
Interior temperatures will be 5 to 10 degrees above normal with
plenty of triple digit heat in the desert and valleys. The high
pressure should drop the marine layer height to only a few
hundred feet and there will be a risk of dense coastal fog and
slow beach clearing.
By Tuesday and Wednesday, the upper high is expected to move
eastward and back over the four corners region. While the position
of the high is good for it, there is no sign of a moisture return
or afternoon monsoonal showers yet. Heights will decrease and the
temperatures will fall a bit. This will allow the marine layer to
expand in coverage, and onshore flow will increase. Temperatures
will remain above normal inland, and near normal in the coasts and
valleys.
&&
.AVIATION...24/1635Z.
At 16Z, the inversion at KLAX was 500 feet deep. The top of the
inversion was 2000 feet with a temperature of 28 degrees Celsius.
High confidence in VFR through 06Z everywhere, except for a 20
percent chance of MVFR from -TSRA at KPMD KWJF 20-03Z. 60 percent
chance of 3-6 hours of LIFR FG at KSMX sometime between 08-16Z
Thursday. 20 percent chance of IFR CIGS at KLGB KLAX KSMO 10-16Z
Thursday. Elsewhere, high confidence in VFR conditions continuing.
10 percent chance of -TSRA, and 20 percent chance of -SHRA 10-18Z
Thursday at KLGB KLAX KSMO KBUR KVNY KWJF KPMD KOXR KCMA.
KLAX...High confidence in VFR through 06Z. On Thursday, 20
percent chance of IFR CIGS 10-16Z, and a 10-20 percent chance of
-TSRA or -SHRA 10-18Z.
KBUR...High confidence in VFR through 10Z. On Thursday, 10-20
percent chance of -TSRA or -SHRA 10-18Z.
&&
.MARINE...24/110 PM.
Moderate confidence for low-end Small Craft Advisory (SCA)
conditions through tonight from the Central Coast to San Nicolas
Island, then a break through Thursday night, before returning
Friday afternoon through the weekend. Enhanced SE winds are likely
Thursday morning from the San Pedro Channel to the Santa Barbara
Channel, with local winds between 15 and 20 kt possible in the
gaps between the islands.
Low confidence on presence of fog for the next couple of days, but
any fog that does form will be dense with visibilities well under
one mile.
A disturbance from Mexico could bring thunderstorms late tonight
into Thursday over the coastal waters mainly south of Point
Conception.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 9 PM PDT this evening for zones
38-51-52-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...jld
AVIATION...Kittell
MARINE...Kittell
SYNOPSIS...Phillips
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:19 PM PDT | Flash Flood Warning | LOX | Ventura | 86 min |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.